Alert archive / Ohio / Special Weather Statements in 2022

Special Weather Statement, NWS Northern Indiana

August 8, 2022Paulding County, Ohio

NWS Northern Indiana issued this special weather statement at Aug 8, 2022, 8:49 PM EDT for Paulding County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2022, 8:49 PM EDT (00:49 UTC)
Expired
Aug 8, 2022, 9:15 PM EDT
In force
26 min
Issued by
NWS Northern Indiana
Hail
0.00 in
Wind
30

County Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

417 
WWUS83 KIWX 090049
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
849 PM EDT Mon Aug 8 2022
 
INZ018-OHZ015-024-090115-
Allen IN-Van Wert OH-Paulding OH-
849 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of southeastern Allen,
Paulding and northwestern Van Wert Counties through 915 PM EDT...

At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Antwerp to near Woodburn to near New Haven.
Movement was southeast at 20 mph.

HAZARD...Winds in excess of 30 mph along with heavy downpours. Road 
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Antwerp around 855 PM EDT.
  Payne around 900 PM EDT.

Other locations in the path of these storms include Paulding and
Convoy.

This includes Interstate 469 between mile markers 17 and 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4118 8444 4099 8453 4089 8473 4106 8509
      4111 8491 4124 8474
TIME...MOT...LOC 0048Z 292DEG 19KT 4118 8477 4108 8482 4107 8497 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Andersen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:12 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 8, 6:12 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
612 PM EDT Mon Aug 8 2022

.SYNOPSIS...
Issued at 606 PM EDT Mon Aug 8 2022

Scattered to numerous showers and thunderstorms will continue
this evening and decrease in coverage overnight as a cold frontal
boundary moves through. A few of the storms could produce gusty
winds and localized heavy rainfall. Most of the area will be dry
beginning Tuesday with conditions turning less humid through the
end of the work week.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 345 PM EDT Mon Aug 8 2022

Convective development through early evening and potential of
isolated gusty winds/heavy rain will be the main forecast
concerns for the near term. Earlier convection this morning over
northern Illinois has complicated mesoscale details a bit for the
local area. A remnant weak MCV may still emerge from decaying
northern Illinois convection into local area this evening that
should aid in prefrontal/frontal convection. MSAS analysis/sfc
observations indicate a couple of boundaries of interest, the
first from near Valparaiso to Elkhart to north of Angola, with
primary sfc cold front and sharper low level convergence
approaching the IN/IL border. Initial convection this afternoon
appears to be favoring the lead remnant outflow/marine reinforced
boundary north of the US Route 6 corridor, but would expect with
continued destabilization over next few hours and increase in
stronger low level convergence with the cold front, storm coverage
will increase in the 20-22Z timeframe.

RAP analysis from 19Z indicates a few pockets of enhanced
instability, one across far northeast Illinois into far northern
Indiana near the aforementioned lead boundary. Pre-frontal
confluence in this area is also accompanied with some pooling of low
level moisture and PWATS in excess of 2 inches. Another MLCAPE axis
extends from southern Illinois noising into east central Illinois.
Instability should increase across central portions of CWA next few
hours, and main pre-frontal instability axis across east central
Illinois should nose into west central Indiana. This should support
continued expanding coverage of showers and thunderstorms, but this
will be in an overall poorly sheared environment. Some locally modest
increase in shear is possible with remnant convectively enhanced
short wave moving out of NE Illinois, but confidence is low that
this feature would have a notable effect on convective
organization locally. Given combination of moderate instability
and weak shear, multi-cell mode is favored through early evening
with quick preference to outflow dominance with any more robust
cells. SPC has placed much of area in Day 1 Marginal Risk for
severe, mainly for any isolated wet microbursts that would occur.
The greatest risk for this isolated threat appears to be fairly
limited in time, more to the 20Z-00Z window.

The other concern through early evening will be on potential of some
localized heavy rain amounts given the 2+ inch PWAT pre-frontal
pooling and moderate westerly low level jet of similar magnitude to
deep layer mean wind supporting some upwind/backbuilding
propagation. The orientation of primary instability axis working
in from east central IL could also set up an environment favorable
for upwind development. Not expecting widespread hydro issues at
this time, but could see some localized issues in some areas given
what should be efficient rain rates this evening, and recent
localized heavy rainfall in some spots over past day and a half.
With mid/upper short wave shearing out across Great Lakes/eastern
Ontario, front should slow its southeast progress later this
evening across southeast third of the area which could allow for
some training potential into early evening.

A few showers may linger into Tuesday across the south/southeast but
will maintain idea from previous forecast in dry conditions for the
afternoon with better shower potential south of the area.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 345 PM EDT Mon Aug 8 2022

Cooler and less humid conditions will be in store Tuesday night
through much of rest of work week as a stable longwave pattern
becomes entrenched (western CONUS ridging/eastern CONUS
troughing). This pattern will keep low level anticyclone
positioned across the region for much of this period. A more
vigorous upper level trough dropping across eastern Great Lakes on
Thursday should drive reinforcing cool front into region on
Thursday. Front for our area will be somewhat divorced from
stronger mid/upper level support so at this forecast distance will
just maintain slight chance PoPs Thursday PM. Eventually this
pattern should exhibit some slight progression into the weekend
that could allow for some renewed convective chances late in the
period at the nose of better advective forcing.

Overall temps for the extended look to remain below normal,
particularly with min temps given dry nature to low levels and weak
flow allowing for cool nights.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 606 PM EDT Mon Aug 8 2022

Cool frontal boundary passage will continue to bring increased
chances for moderate to heavy rainfall and even a few embedded
thunderstorms through this evening with some VISBY decreases
within the heaviest rain also being possible. Chances will
decrease through the overnight period from the north to the south
as the boundary moves through. Behind the boundary, periods of
stratus will be possible and lowered vsbys could occur into
Tuesday with flight conditions dropping into MVFR and IFR as cold
air advection take over tonight. Localized patchy fog will be
possible however at this time not expected to become dense.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through Tuesday afternoon for INZ003.

MI...Beach Hazards Statement through Tuesday afternoon for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 11 AM EDT Tuesday for LMZ043-046.

&&

SYNOPSIS...Andersen
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Andersen

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 8, 3:54 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
354 PM EDT Mon Aug 8 2022

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-092000-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
354 PM EDT Mon Aug 8 2022 /254 PM CDT Mon Aug 8 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will become likely late this afternoon into
early this evening. Widespread severe weather is not expected, but
isolated strong to severe storms are possible with isolated wind
gusts in excess of 50 mph. Locally heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There are low chances for thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-092000-
La Porte-Berrien-
354 PM EDT Mon Aug 8 2022 /254 PM CDT Mon Aug 8 2022/

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Life-threatening waves and currents are expected this afternoon into
tonight. Those visiting Lake Michigan beaches should plan to stay
out of the water. Scattered thunderstorms are expected through late
afternoon. Severe weather is not expected, but locally heavy
rainfall is likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Life-threatening waves and currents are expected through Tuesday
afternoon. Those visiting Lake Michigan beaches should plan to stay
out of the water. There are low chances for thunderstorms Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-092000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
354 PM EDT Mon Aug 8 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Scattered thunderstorms are expected early this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

There are low chances for thunderstorms Thursday.

In the hours before

Special weather statement, Aug 8, 8:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
812 PM EDT Mon Aug 8 2022

INZ034-090045-
Jay IN-
812 PM EDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southern Jay County
through 845 PM EDT...

At 812 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portland, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Portland around 820 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4036 8522 4038 8522 4047 8505 4045 8480
      4031 8481 4031 8513
TIME...MOT...LOC 0012Z 284DEG 18KT 4039 8504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Andersen
Special weather statement, Aug 8, 8:18 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
818 PM EDT Mon Aug 8 2022

INZ017-018-025-026-090045-
Whitley IN-Huntington IN-Wells IN-Allen IN-
818 PM EDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southwestern Allen,
southeastern Whitley, northern Huntington and north central Wells
Counties through 845 PM EDT...

At 818 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntington, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph along with heavy downpours. Road
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Markle around 835 PM EDT.

This includes the following highways...
 Interstate 469 between mile markers 0 and 3, and between mile
markers 7 and 8.
 Interstate 69 in Indiana between mile markers 286 and 306.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4093 8562 4111 8552 4109 8517 4075 8523
TIME...MOT...LOC 0018Z 284DEG 33KT 4098 8552

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Andersen
Special weather statement, Aug 8, 8:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
834 PM EDT Mon Aug 8 2022

INZ018-OHZ015-090100-
Allen IN-Paulding OH-
834 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of eastern Allen and
northwestern Paulding Counties through 900 PM EDT...

At 833 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Joe to New Haven. Movement was
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph along with heavy downpours. Road
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Woodburn around 850 PM EDT.

Other locations in the path of these storms include Antwerp.

This includes Interstate 469 between mile markers 18 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4123 8468 4098 8494 4108 8507 4126 8488
TIME...MOT...LOC 0033Z 306DEG 13KT 4124 8486 4107 8506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Andersen
Special weather statement, Aug 8, 8:42 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
842 PM EDT Mon Aug 8 2022

OHZ004-015-016-090115-
Putnam OH-Defiance OH-Paulding OH-
842 PM EDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of northwestern Putnam,
southeastern Defiance and eastern Paulding Counties through 915 PM
EDT...

At 841 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paulding, or 9 miles southwest of Defiance, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Continental.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4098 8428 4112 8464 4134 8458 4131 8423
      4127 8423
TIME...MOT...LOC 0041Z 281DEG 24KT 4120 8451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Andersen
Special weather statement, Aug 8, 8:44 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
844 PM EDT Mon Aug 8 2022

INZ017-018-025-026-090100-
Whitley IN-Huntington IN-Wells IN-Allen IN-
844 PM EDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southwestern Allen,
southeastern Whitley, northeastern Huntington and northeastern Wells
Counties through 900 PM EDT...

At 844 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fort Wayne, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph along with heavy downpours. Road
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  New Haven around 900 PM EDT.

This includes the following highways...
 Interstate 469 between mile markers 0 and 14.
 Interstate 69 in Indiana between mile markers 285 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4085 8545 4110 8538 4112 8503 4092 8505
      4092 8507 4075 8507 4067 8508
TIME...MOT...LOC 0044Z 265DEG 30KT 4099 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Andersen
Special weather statement, Aug 8, 8:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
849 PM EDT Mon Aug 8 2022

INZ018-OHZ015-024-090115-
Allen IN-Van Wert OH-Paulding OH-
849 PM EDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of southeastern Allen,
Paulding and northwestern Van Wert Counties through 915 PM EDT...

At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Antwerp to near Woodburn to near New Haven.
Movement was southeast at 20 mph.

HAZARD...Winds in excess of 30 mph along with heavy downpours. Road
         ponding and localized nuisance flooding is possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Antwerp around 855 PM EDT.
  Payne around 900 PM EDT.

Other locations in the path of these storms include Paulding and
Convoy.

This includes Interstate 469 between mile markers 17 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4118 8444 4099 8453 4089 8473 4106 8509
      4111 8491 4124 8474
TIME...MOT...LOC 0048Z 292DEG 19KT 4118 8477 4108 8482 4107 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Andersen

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:00 PM EDTSpecial Weather StatementIWXWhitley30 min
Aug 8, 8:12 PM EDTSpecial Weather StatementIWXJay33 min
Aug 8, 8:18 PM EDTSpecial Weather StatementIWXHuntington27 min
Aug 8, 8:34 PM EDTSpecial Weather StatementIWXAllen26 min
Aug 8, 8:44 PM EDTSpecial Weather StatementIWXAllen, Wells16 min
Aug 8, 8:56 PM EDTSpecial Weather StatementIWXAllen19 min
Aug 8, 8:42 PM EDTSpecial Weather StatementIWXDefiance, Paulding33 min
Aug 8, 9:08 PM EDTSpecial Weather StatementIWXPaulding, Van Wert37 min
Aug 8, 9:29 PM EDTSpecial Weather StatementIWXPaulding, Van Wert46 min

Nearby

Special Weather Statements in Ohio, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.